Alert archive / California / Wind Advisories in 2013
Wind Advisory 36, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Apr 17, 2013, 1:17 PM PDT for 4 counties in California. It took effect at Apr 18, 2013, 12:00 AM PDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2013, 1:17 PM PDT (20:17 UTC)
- In effect from
- Apr 18, 2013, 12:00 AM PDT
- Expired
- Apr 18, 2013, 1:29 PM PDT
- In force
- 13 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
569 WWUS76 KSGX 172017 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 117 PM PDT WED APR 17 2013 ...STRONG OFFSHORE WINDS TONIGHT AND THURSDAY MORNING... .SURFACE HIGH PRESSURE WILL BUILD INTO THE GREAT BASIN TONIGHT AND THURSDAY...WITH STRONG NORTHEAST WINDS DEVELOPING THROUGH FOOTHILLS AND ADJACENT VALLEYS. THE STRONGEST WINDS WILL LIKELY DEVELOP THROUGH AND BELOW THE FAVORED CANYONS AND PASSES OF THE SAN BERNARDINO AND SANTA ANA MOUNTAINS...INCLUDING PORTIONS OF THE INLAND EMPIRE...LATE TONIGHT THROUGH THURSDAY MORNING. CAZ042-050-180430- /O.NEW.KSGX.WI.Y.0036.130418T0900Z-130419T0000Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS- 117 PM PDT WED APR 17 2013 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 5 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 5 PM PDT THURSDAY. * WINDS...NORTHEAST 20 TO 30 MPH. GUSTS TO 50 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. POSSIBLE DAMAGE TO TREE LIMBS...SIGNS... OUTBUILDINGS...AWNINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ048-055-057-180430- /O.EXT.KSGX.HW.A.0008.130418T0700Z-130419T0000Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- 117 PM PDT WED APR 17 2013 ...HIGH WIND WATCH NOW IN EFFECT FROM MIDNIGHT PDT TONIGHT THROUGH THURSDAY AFTERNOON... THE HIGH WIND WATCH IS NOW IN EFFECT FROM MIDNIGHT PDT TONIGHT THROUGH THURSDAY AFTERNOON. * WINDS...NORTHEAST WINDS 20 TO 30 MPH...WITH GUSTS 45 TO 65 MPH. * LOCATION...STRONGEST WINDS NEAR MOUNTAIN RIDGE TOPS AS WELL AS THROUGH AND BELOW FAVORED PASSES AND CANYONS. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. SECURE LOOSE YARD FURNITURE... TENTS...UMBRELLAS...AND TRASH CANS...AS THESE ITEMS MAY BLOW AWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ BALFOUR
4 follow-up statements
843 WWUS76 KSGX 180128 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 628 PM PDT WED APR 17 2013 ...STRONG OFFSHORE WINDS TONIGHT THROUGH FRIDAY AFTERNOON... .SURFACE HIGH PRESSURE WILL BUILD OVER THE GREAT BASIN TONIGHT THROUGH FRIDAY...WITH STRONGEST NORTHEAST WINDS DEVELOPING THROUGH FOOTHILLS AND ADJACENT VALLEYS OF SOUTHERN CALIFORNIA. STRONG NORTHEASTERLY WINDS WILL TAKE PLACE TONIGHT OVER FAVORED PORTIONS OF ORANGE...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDO COUNTY TONIGHT. WINDS WILL LESSEN THURSDAY EVENING...THEN INCREASE OVER PORTIONS OF SAN DIEGO COUNTY FRIDAY MORNING. NORTHEASTERLY GUSTS TO 50 MPH WILL BE POSSIBLE...WITH LOCAL AREAS PEAKING AROUND 60 MPH. WINDS WILL BEGIN TO DECREASE LATE FRIDAY AFTERNOON. CAZ048-055-057-181100- /O.UPG.KSGX.HW.A.0008.130418T0700Z-130419T0000Z/ /O.EXB.KSGX.WI.Y.0036.130418T0700Z-130419T0000Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- 628 PM PDT WED APR 17 2013 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM PDT THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...NORTHEAST WINDS 20 TO 30 MPH...WITH GUSTS TO 50 MPH. * LOCATION...STRONGEST WINDS NEAR MOUNTAIN RIDGE TOPS AS WELL AS THROUGH AND BELOW FAVORED PASSES AND CANYONS INCLUDING THE CAJON PASS...THE SAN GORGONIO PASS...AND THE SANTA ANA MOUNTAIN PASSES. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. SECURE LOOSE YARD FURNITURE...TENTS...UMBRELLAS...AND TRASH CANS...AS THESE ITEMS MAY BLOW AWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ056-181100- /O.EXB.KSGX.WI.Y.0036.130418T0700Z-130419T0000Z/ RIVERSIDE COUNTY MOUNTAINS- 628 PM PDT WED APR 17 2013 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM PDT THURSDAY. * WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS TO 50 MPH. * LOCATION...STRONGEST WINDS NEAR MOUNTAIN RIDGE TOPS AS WELL AS THROUGH AND BELOW THE PASSES AND CANYONS INCLUDING THE SAN GORGONIO PASS. * IMPACTS...DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. POSSIBLE DAMAGE TO TREE LIMBS...SIGNS... OUTBUILDINGS...AWNINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ058-181100- /O.EXB.KSGX.WI.Y.0036.130418T0900Z-130419T2300Z/ SAN DIEGO COUNTY MOUNTAINS- 628 PM PDT WED APR 17 2013 ...WIND ADVISORY IN EFFECT FROM 2 AM THURSDAY TO 4 PM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 AM THURSDAY TO 4 PM PDT FRIDAY. * WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS TO 50 MPH. * LOCATION...STRONGEST WINDS NEAR MOUNTAIN RIDGE TOPS AS WELL AS THROUGH AND BELOW FAVORED PASSES AND CANYONS INCLUDING THE I-8 CORRIDOR. * IMPACTS...DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. POSSIBLE DAMAGE TO TREE LIMBS...SIGNS... OUTBUILDINGS...AWNINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ042-181100- /O.EXT.KSGX.WI.Y.0036.130418T0700Z-130419T0000Z/ ORANGE COUNTY COASTAL AREAS- 628 PM PDT WED APR 17 2013 ...WIND ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM PDT THURSDAY... * WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS TO 50 MPH. * LOCATION...STRONGEST WINDS BELOW THE PASSES AND CANYONS INCLUDING FREMONT CANYON. * IMPACTS...DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. POSSIBLE DAMAGE TO TREE LIMBS...SIGNS... OUTBUILDINGS...AWNINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ050-181100- /O.EXT.KSGX.WI.Y.0036.130418T0900Z-130419T2300Z/ SAN DIEGO COUNTY VALLEYS- 628 PM PDT WED APR 17 2013 ...WIND ADVISORY NOW IN EFFECT FROM 2 AM THURSDAY TO 4 PM PDT FRIDAY... * WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS TO 50 MPH. * LOCATION...STRONGEST WINDS THROUGH AND BELOW FAVORED PASSES AND CANYONS INCLUDING THE I-8 CORRIDOR. * IMPACTS...DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. POSSIBLE DAMAGE TO TREE LIMBS...SIGNS... OUTBUILDINGS...AWNINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MOEDE/JJT
597 WWUS76 KSGX 181010 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 310 AM PDT THU APR 18 2013 ...STRONG LOCAL OFFSHORE WINDS THIS MORNING... .SURFACE HIGH PRESSURE TO THE NORTHEAST WILL GENERATE STRONG NORTHEAST WINDS IN PORTIONS OF THE FOOTHILLS AND ADJACENT VALLEYS THIS MORNING. WINDS WILL DECREASE THIS AFTERNOON. CAZ042-048-050-055>058-182100- /O.EXT.KSGX.WI.Y.0036.000000T0000Z-130418T2100Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- 310 AM PDT THU APR 18 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... * WINDS...NORTHEAST LOCALLY 20 TO 30 MPH WITH GUSTS TO 45 MPH. * LOCATION...THROUGH FOOTHILLS AND BELOW PASSES AND CANYONS. * IMPACTS...DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. POSSIBLE DAMAGE TO TREE LIMBS...SIGNS... OUTBUILDINGS...AWNINGS. * OUTLOOK...WINDS WILL DECREASE THIS AFTERNOON...BUT LOCALLY STRONG EASTERLY WINDS ARE EXPECTED TO REDEVELOP IN THE FOOTHILLS OF SAN DIEGO COUNTY EARLY FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MM
434 WWUS76 KSGX 181637 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 937 AM PDT THU APR 18 2013 ...STRONG EAST TO NORTHEAST WINDS THIS MORNING... ...GUSTY EAST WINDS AGAIN THIS EVENING AND FRIDAY MORNING ACROSS EASTERN SAN DIEGO COUNTY... .MAY EXTEND WIND ADVISORY FOR SAN DIEGO COUNTY ZONES TO COVER EXPECTED INCREASE IN EAST WINDS THIS EVENING INTO FRIDAY MORNING...OTHERWISE WIND GUSTS SHOULD DROP BELOW 35 MPH MOST AREAS BY EARLY AFTERNOON. CAZ042-048-050-055>058-182100- /O.CON.KSGX.WI.Y.0036.000000T0000Z-130418T2100Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- 937 AM PDT THU APR 18 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. * LOCATION...THROUGH FOOTHILLS AND BELOW PASSES AND CANYONS. * IMPACTS...DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. POSSIBLE DAMAGE TO TREE LIMBS...SIGNS... OUTBUILDINGS...AWNINGS. * OUTLOOK...WINDS WILL DECREASE THIS AFTERNOON...BUT LOCALLY STRONG EASTERLY WINDS ARE EXPECTED TO REDEVELOP ACROSS THE FOOTHILLS AND MOUNTAINS OF EASTERN SAN DIEGO COUNTY THIS EVENING AND FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MM/BALFOUR
349 WWUS76 KSGX 182029 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 129 PM PDT THU APR 18 2013 ...A NEW WIND ADVISORY IS NOW IN EFFECT FROM 3 AM FRIDAY MORNING TO 2 PM FRIDAY AFTERNOON FOR SAN DIEGO COUNTY MOUNTAINS AND SAN DIEGO COUNTY VALLEYS... ...ELSEWHERE THE WIND ADVISORY HAS BEEN CANCELLED... .ONLY ONE STATION REPORTING GUSTS OVER 35 MPH SINCE 1 PM...FREMONT CANYON. NO AREAS EXPECTED TO MET ADVISORY CRITERIA REMAINDER OF THIS AFTERNOON OR EVENING. FORECASTING AN INCREASE IN WIND AGAIN LATE TONIGHT AND FRIDAY MORNING...BUT ONLY ABOUT TWO THIRDS AS STRONG AS THIS MORNING...AND MAINLY CONFINED TO ACROSS SAN DIEGO COUNTY...HOWEVER EXPECT GAP WINDS THROUGH BANNING PASS MAY ALSO BE OVER 35 MPH. CAZ050-058-190430- /O.CAN.KSGX.WI.Y.0036.000000T0000Z-130418T2100Z/ /O.NEW.KSGX.WI.Y.0037.130419T1000Z-130419T2100Z/ SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS- 129 PM PDT THU APR 18 2013 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 2 PM PDT FRIDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 2 PM PDT FRIDAY. THE WIND ADVISORY HAS BEEN CANCELLED. * WINDS...EAST TO NORTHEAST 20 TO 25 MPH WITH GUSTS TO 45 MPH. WIND DIMINISHING DURING THE AFTERNOON. * LOCATION...THROUGH FOOTHILLS AND BELOW PASSES AND CANYONS. * IMPACTS...DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. POSSIBLE DAMAGE TO TREE LIMBS...SIGNS... OUTBUILDINGS...AWNINGS. * OUTLOOK...WINDS ARE FORECAST TO REMAIN BELOW ADVISORY CRITERIA THROUGH AT LEAST TUESDAY MORNING. THEY MAY INCREASE FROM THE EAST AGAIN TUESDAY NIGHT THROUGH WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ042-048-055>057-182130- /O.CAN.KSGX.WI.Y.0036.000000T0000Z-130418T2100Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- 129 PM PDT THU APR 18 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. $$ BALFOUR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Apr 17, 10:06 AM PDT, 3 hours 11 minutes earlier.
Area forecast discussion, Apr 17, 10:06 AM PDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
1006 AM PDT WED APR 17 2013
.SYNOPSIS...
A HIGH PRESSURE RIDGE ALOFT BUILDING ALONG THE WEST COAST...AND AT
THE SURFACE OVER NEVADA...WILL PRODUCE WEAK TO MODERATE STRENGTH
SANTA ANA CONDITIONS THROUGH FRIDAY. WARMER TEMPERATURES TODAY UNDER
SUNNY SKIES AND DRIER AIR. MUCH WARMER TEMPERATURES THURSDAY AND
FRIDAY WEST OF THE MOUNTAINS. A FIRE WEATHER WATCH IS IN EFFECT.
THE MARINE LAYER IS EXPECTED TO REDEVELOP OVER THE WEEKEND...HELPING
TO MODERATE TEMPERATURES ALONG THE COAST AND INLAND VALLEYS.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
ONE FINAL IMPULSE EMBEDDED IN THE NORTHWEST FLOW GENERATED LIGHT
PRECIPITATION OVER THE MOUNTAINS AND HIGHER DESERTS LATE LAST
NIGHT/EARLY THIS MORNING. SPOTTER REPORTS AND WEB CAMERAS INDICATED
SNOWFALL AMOUNTS WERE LESS THAN ONE INCH.
FLOW IS STILL OUT OF THE NORTH ALOFT AND FROM THE NORTHWEST AT THE
SURFACE AS THE TROUGH IS STILL RELATIVELY CLOSE BY...HOWEVER
EXPECTING WINDS TO VEER AROUND TO NORTHEAST BY THIS EVENING IF NOT
SOONER AS HIGH PRESSURE RIDGE ALOFT BUILDS ALONG WEST COAST AND AT
THE SURFACE OVER NORTHERN NEVADA. BY THURSDAY MORNING OFFSHORE
PRESSURE GRADIENTS INCREASE TO AT LEAST 12 MB BETWEEN NE NEVADA AND
SW CALIFORNIA COAST...AND 850-700 MB WINDS ARE MINIMUM OF 30 KT.
PRESSURE GRADIENT TEMPORARILY DIMINISHED TO AROUND 4 MB THURSDAY
AFTERNON THEN INCREASE BACK TO 10 MB FRIDAY MORNING...THE CORE OF
THE STRONGEST 850-700 MB WINDS SHIFTS TO OVER SAN DIEGO COUNTY. HAVE
NOT SEEN THE HIGH RESOLUTION 12Z MODEL RUNS BUT THE 12Z NAM-12 WAS
SUPPORTIVE OF THE 06Z WRF SHOWING SUSTAINED SURFACE WINDS +25 MPH
WITH GUSTS OVER 50 MPH THURSDAY MORNING AND GUSTS NEAR 40 MPH ON
FRIDAY. MODEL GUIDANCE SHOWED SIGNIFICANTLY WARMER TEMPERATURES WEST
OF THE MOUNTAINS...SO ADJUSTED TEMPERATURE FORECAST GRIDS TO REFLECT
HIGHER VALUES. WILL ISSUE AN UPDATED ONE FORECAST AROUND 11 AM.
FRIDAY EVENING BEGINS TRANSITION BACK TO ONSHORE FLOW. CURRENT
FORECAST LOOKS GOOD.
EXCERPTS FROM EARLY MORNING FORECAST DISCUSSION FOLLOW...THIS WILL
HELP THE MARINE LAYER TO REDEVELOP AND THE COASTAL CLOUDS TO RETURN.
IT IS TOUGH TO SAY WHETHER WE GET THEM SATURDAY MORNING OR SATURDAY
NIGHT. RIGHT NOW THE FORECAST IS FOR SATURDAY NIGHT SINCE SO MUCH
DRY AIR WILL STILL BE IN PLACE FRIDAY NIGHT. THIS TRANSITION WILL
START A COOLING TREND WEST OF THE MOUNTAINS THIS WEEKEND WHILE THE
MOUNTAIN AND DESERT TEMPS PEAK. SOMETIME NEXT WEEK A VERY WEAK AND
CUTOFF LOW PRESSURE CIRCULATION WILL DAMPEN THE RIDGE OF HIGH
PRESSURE. A FEW RECENT MODEL RUNS INDICATE SOME LIGHT PRECIP IS
POSSIBLE...BUT MOST GUIDANCE DOES NOT. ANOTHER POSSIBLE FEATURE IS A
SHORTWAVE TROUGH MOVING THROUGH THE INTERIOR WEST ON MONDAY. BEHIND
IT SOME COLD AIR IN THE ROCKIES WILL GENERATE OFFSHORE FLOW SO THAT
TUESDAY AND WEDNESDAY COULD HAVE SOME OFFSHORE WINDS AGAIN. THAT
WOULD FLUSH OUT THE COASTAL CLOUDS...BUT THIS TIME OF YEAR YOUR BETS
ARE ON THE MARINE LAYER...AND OUR FORECAST REFLECTS THE MARINE LAYER
THINKING FOR NOW.
&&
.FIRE WEATHER...
JUST ISSUED A FIRE WEATHER WATCH...VALID THURSDAY MORNING THROUGH
FRIDAY AFTERNOON. SEE WWA SECTION BELOW FOR AREAS IMPACTED.
RELATIVE HUMIDITY WILL DROP RAPIDLY AND STAY VERY LOW INTO FRIDAY
WITH POOR TO NO RECOVERY OVERNIGHT. GENERAL WINDS ARE STILL OUT OF
THE NORTH BUT SHOULD VEER TO NORTHEAST BY THIS EVENING AND INCREASE
OVERNIGHT INTO THURSDAY MORNING. A SLOW DECREASE IN WINDS THURSDAY
AFTERNOON THROUGH FRIDAY BUT STILL STRONG ENOUGH TO PRODUCE GUSTS
OVER 35 MPH. MARINE LAYER DEPTH INCREASES TO 750 FEET FRIDAY
EVENING...AND 1500 FEET SATURDAY AND SUNDAY. ELSEWHERE STILL VERY
DRY WITH GENERAL WINDS EAST TO NORTHEAST BUT SUSTAINED WINDS
FORECAST TO BE LESS THAN 10 MPH WITH WIND GUSTS GENERALLY LESS THAN
20 MPH.
&&
.AVIATION...
171519Z...UNRESTRICTED VIS AND SKC THROUGH THURSDAY MORNING...EXCEPT
BLOWING DUST MAY LOCALLY REDUCE VIS TO AOB 3SM AFTER 18/0900 UTC
OVER AND W/SW OF MTNS AND IN THE COACHELLA VALLEY. THROUGH 18/0900
UTC...N WIND GUSTS OF 25-40 KT WILL BRING MOD UDDFS OVER AND S/SW OF
THE MTNS. AFTER 18/0900 UTC...NE TO E WIND GUSTS OF 35-50 KT WILL
CREATE MOD-STG UDDFS/ROTORS/LLWS OVER AND W/SW OF MTNS. KSNA AND
KONT LIKELY TO HAVE PERIODS OF LLWS BEFORE STRONGER WINDS SURFACE.
&&
.MARINE...
ALTHOUGH WIND GUSTS OVER THE OUTER WATERS HAVE DIMINISHED SOMEWHAT
THIS MORNING...THE NORTHWEST WINDS SHOULD PICK UP AGAIN BY LATE THIS
AFTERNOON...AS WIND GUSTS INCREASE TO AROUND 25 KNOTS. ALSO...A
SHORT-PERIOD NORTHWEST SWELL AND 3 FT LONG-PERIOD SOUTH SWELL WILL
BRING SOMEWHAT CHOPPY AND CONFUSED SEAS. A SMALL CRAFT ADVISORY
REMAINS IN EFFECT FOR THE OUTER WATERS UNTIL 9 PM TONIGHT.
THE AFOREMENTIONED SOUTH SWELL WILL CONTINUE TO PRODUCE ELEVATED
SURF OF 3 TO 6 FT ALONG SOUTH TO SOUTHWEST FACING BEACHES OF ORANGE
AND NORTHERN SAN DIEGO COUNTIES. STRONG RIP CURRENTS ARE ALSO
LIKELY. SURF WILL BEGIN TO SUBSIDE THIS EVENING AS BOTH THE
NORTHWEST AND SOUTH SWELLS FADE.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH FRIDAY
AFTERNOON FOR THE ORANGE COUNTY COASTAL AREAS...SAN
BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE...
SANTA ANA MOUNTAINS-INCLUDING THE TRABUCO RANGER DISTRICT
OF THE CLEVELAND NATIONAL FOREST.
HIGH WIND WATCH FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON FOR
THE SAN BERNARDINO COUNTY MOUNTAINS...SAN BERNARDINO AND
RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE...SANTA ANA
MOUNTAINS AND FOOTHILLS.
FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH FRIDAY
AFTERNOON FOR THE SAN DIEGO COUNTY INLAND VALLEYS...SAN
DIEGO COUNTY MOUNTAINS-INCLUDING THE PALOMAR AND DESCANSO
RANGER DISTRICTS OF THE CLEVELAND NATIONAL FOREST.
PZ...SMALL CRAFT ADVISORY UNTIL 9 PM PDT THIS EVENING FOR THE WATERS
FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND.
&&
PUBLIC/FIRE WEATHER...BALFOUR
AVIATION/MARINE...HARRISONHazardous weather outlook, Apr 17, 11:40 AM PDT, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 1140 AM PDT WED APR 17 2013 CAZ042-048-050-055-056-057-058-181100- ORANGE COUNTY COASTAL AREAS-SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS- 1140 AM PDT WED APR 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT GUSTY NORTH WINDS TODAY. STRONG NORTHEAST WINDS TONIGHT. A HIGH WIND WATCH IS IN EFFECT FOR LATE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG NORTHEAST WINDS INTO THURSDAY AFTERNOON...A HIGH WIND WATCH IS IN EFFECT. FIRE WEATHER WATCH THURSDAY MORNING THROUGH FRIDAY AFTERNOON FOR POSSIBILITY OF VERY LOW RELATIVE HUMIDITY AND WINDS GUSTING 35 TO 50 MPH. AFTER FRIDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. PZZ775-180400- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 410 AM PDT WED APR 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT STRONG NORTHWEST WINDS AND ROUGH SEAS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MM/BALFOUR
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 9:00 PM PDT | High Wind Watch | SGX | Orange, Riverside, San Bernardino, San Diego | 21 hr |
| Apr 17, 9:34 AM PDT | Fire Weather Watch | SGX | Orange, Riverside, San Bernardino, San Diego | 7 hr |
| Apr 17, 4:45 PM PDT | Red Flag Warning | SGX | Orange, Riverside, San Bernardino, San Diego | 48 hr |
Nearby
Wind Advisories in California, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.